Alert archive / California / Freeze Watches in 2006
Freeze Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Dec 17, 2006, 3:06 AM PST. It took effect at Dec 17, 2006, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2006, 3:06 AM PST (11:06 UTC)
- In effect from
- Dec 17, 2006, 10:00 PM PST
- Expired
- Dec 17, 2006, 2:51 PM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Dec 16, 3:30 PM PST, 11 hours 36 minutes earlier.
Area forecast discussion, Dec 16, 3:30 PM PST, 11 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 330 PM PST SAT DEC 16 2006 .SYNOPSIS...LOW PRESSURE AND COLD AIR WILL MOVE ACROSS NORTHWEST CALIFORNIA TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH WEDNESDAY. A PACIFIC WARM FRONT IS EXPECTED TO REACH THE COAST LATE WEDNESDAY NIGHT. && INSTABILITY AND VERY COLD AIR ALOFT HAS CONTRIBUTED TO SCATTERED CONVECTION OVER THE COASTAL WATERS WITH A FEW SHOWERS OVER LAND. CONVECTION IS EXPECTED TO CONTINUE AS THE COLD UPPER TROUGH MOVES INLAND THIS EVEN. THE CORE OF THE COLD AIR WILL BE EAST OF THE AREA EARLY SUNDAY MORNING...BUT WITH CYCLONIC SHEAR AND STEEP LAPSE RATES A FEW SHOWERS WILL CONTINUE INTO SUNDAY. AVAILABLE MOISTURE REMAINS VERY LIMITED. OF SOME CONCERN ON SUNDAY NIGHT IS THE RISK OF FREEZING TEMPERATURES ALONG THE COAST. THE FORECAST OF SURFACE HIGH PRESSURE...WEAK OFF SHORE FLOW...AND VERY LOW BOUNDARY LAYER DEWPOINTS WILL CONTRIBUTE TO THE POSSIBILITY OF WIDESPREAD 20S ALONG THE COAST. A HARD FREEZE WARNING WILL NEED TO BE CONSIDERED FOR THE COASTAL ZONES...IF THESE CONDITIONS LOOK LIKELY. WITH THE CUT-OFF LOW DEVELOPING IN THE SOUTHWEST...AN UPPER RIDGE WILL PERSIST OVER THE FORECAST AREA THROUGH WEDNESDAY. THE 12Z AND 18Z GFS HAVE BEEN CONSISTENT IN TIMING A WARM FRONT ONTO THE COAST WEDNESDAY NIGHT AND BRINGING A COLD FRONT THROUGH THE AREA ON THURSDAY. ANOTHER SYSTEM IS FORECAST TO FOLLOW CLOSELY...SO THE EXTENDED FORECAST HAS A CHANCE OF PRECIPITATION FROM THURSDAY ON. && .AVIATION...FOR THE 16/18Z TAF/TWEB CYCLE. EXPECT CONVECTIVE CELLS THROUGH LATE EVENING...POSSIBLY THROUGH THE NIGHT OVER WATERS. SCATTERED SHOWERS THIS EVENING ALONG TWB420 AND ISOLATED COVERAGE OVER TWB416/375. GENERIC/AVERAGE SNOW LEVEL AROUND 1500FT MSL...THOUGH A DEEPENING OF THE COLD AIR HAS BEEN OCCURRING OVER THE RADAR SITE (FROM 3-11K FT) SINCE 2042Z. MOSTLY A VCSH FORECAST. MJV && .EKA...WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS ALL WATERS. &&
Hazardous weather outlook, Dec 16, 4:57 PM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 457 PM PST SAT DEC 16 2006 CAZ001-002-180100- REDWOOD COAST-MENDOCINO COAST- 457 PM PST SAT DEC 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HARD FREEZE CONDITIONS ARE POSSIBLE IN THE COASTAL PLANE SUNDAY NIGHT. OVERNIGHT LOW TEMPERATURES COULD DROP INTO THE MID TO UPPER 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ003-004-076-180100- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 457 PM PST SAT DEC 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CWS
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 12:48 AM PST | High Surf Advisory | EKA | 14 hr | |
| Dec 17, 2:51 PM PST | Freeze Warning | EKA | 17 hr |
Nearby
Freeze Watches in California, 2006Every freeze watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.